MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2 (-9.00/1.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Uveitis (2122); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an excessive vault, persistent postoperative inflammation.Uveitis/iritis and significant reduction of irido-corneal angles.Treatment performed noted as cleared with prednisolone acetate1%.Irritation, photophobia off prednisolone acetate 1%.The lens remains implanted.Cause reported as device.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
H3- the lens remains implanted.H6-clinical code 4581: significant reduction of irido-corneal angles h6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Iritis is an inflammatory condition which is common after intra-ocular surgery, however this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe and require extended steroid treatment.Procedural factors including excessive surgical manipulation and the use of pro-inflammatory substances in the eye may have contributed to the event.Mechanical insult to the iris can result in a prolonged or stronger inflammatory response.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Uveitis/iritisis identified in the labeling as a known potential adverse event following icl implantation.Inflammation is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22353044
Report Number2023826-2025-00913
Device Sequence Number15466992
Product Code QCB
UDI-Device Identifier00840311311163
UDI-Public(01)00840311311163(11)240609(17)270531
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_13.2 (-9.00/1.0)
Device Catalogue NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL: LIOLI-24, LOT# UNK.
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale